Alert archive / Virginia / Special Weather Statements in 2011

Special Weather Statement, NWS Blacksburg, VA

April 28, 2011Patrick County, Virginia

NWS Blacksburg, VA issued this special weather statement at Apr 28, 2011, 7:13 AM EDT for Patrick County, Virginia. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 28, 2011, 7:13 AM EDT (11:13 UTC)
Expired
Apr 28, 2011, 7:45 AM EDT
In force
32 min
Issued by
NWS Blacksburg, VA

County Patrick County, VA

The radar

The Roanoke radar (KFCX), 22 km from the middle of the area, began a volume at 11:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Roanoke, VA (KRNK), launched 00:00Z, 11.2 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 00:00Z on 2011-04-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 372 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 00:00Z on 2011-04-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 226 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
372 J/kg
Mixed-layer CIN
-24 J/kg
Mixed-layer LCL
1272 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
226 m²/s²
0-3 km storm-relative helicity
335 m²/s²
Significant tornado parameter
0.4
Supercell composite
3.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

652 
WWUS81 KRNK 281113
SPSRNK

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
713 AM EDT THU APR 28 2011

VAZ017-032-033-043-281145-
FLOYD VA-FRANKLIN VA-HENRY VA-PATRICK VA-
713 AM EDT THU APR 28 2011

...A STRONG THUNDERSTORM WILL AFFECT FLOYD...FRANKLIN...HENRY AND
PATRICK COUNTIES...

AT 710 AM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER WOOLWINE...
MOVING NORTHEAST AT 45 MPH.

WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM. 

THIS STORM WILL BE NEAR FERRUM AROUND 730 AM.

LAT...LON 3706 8000 3686 7979 3663 8030 3678 8043

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this special weather statement went out at Apr 28, 7:06 AM EDT, 7 minutes earlier.

Area forecast discussion, Apr 28, 7:06 AM EDT, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
706 AM EDT THU APR 28 2011

.SYNOPSIS...
A STRONG COLD FRONT WILL PASS EAST ACROSS THE REGION THIS MORNING
AND THEN OFFSHORE DURING THE AFTERNOON. THIS WILL BRING AN END TO
THE HEAVIER SHOWERS AND THUNDERSTORMS BY THIS AFTERNOON. COOLER
HIGH PRESSURE WILL BUILD INTO THE AREA TONIGHT INTO FRIDAY AND
REMAIN IN CONTROL OF OUR WEATHER THROUGH THE WEEKEND.

&&

.NEAR TERM /THROUGH TONIGHT/...
QUICK UPDATE TO DROP A FEW MORNING CTYS FROM TOR WATCH 247 WITH
MOST SIG ACTIVITY NOW ALONG AND EAST OF THE BLUE RIDGE. WILL ALSO
CUT A FEW WESTERN COUNTIES FROM THE FLASH FLOOD WATCH SINCE THE
BAND OF HEAVIER RAINFALL HAS SHIFTED EAST.

PREVIOUS DISCUSSION BELOW...

SWATH OF CONVECTION NOW MOVING ACROSS THE BLUE RIDGE CONTINUES AS
THE MAIN PROBLEM THIS MORNING WITH EMBEDDED SPINUP TORNADO
POTENTIAL ESPCLY OVER THE EAST. THUS MAY BE ABLE TO CLIP OFF A FEW
WESTERN CTYS FROM THE TOR WATCH EARLY ON WHILE LEAVING UP ELSW FOR
NOW. IN ADDITION...HEAVIER SHRA REMAIN SLOW TO EXIT THE WEST
UNDER THE PARALLEL UPPER FLOW AND LAGGING COLD FRONT NOW JUST
ENTERING FAR SW VA. SINCE STILL HAVE SOME HEAVIER RAINFALL TO GO
WILL LEAVE THE GOING FLASH FLOOD WATCH IN PLACE FOR A WHILE LONGER
BUT EXPECT CAN CANCEL EARLY ONCE THE BANDS FINALLY MOVE EAST
TOWARD DAYBREAK. MOST GUIDANCE SUGGESTS THE DEEPER MOISTURE PLUME
MAY MOVE A BIT FASTER ONCE THE CURRENT WEAK S/W OVER WRN NC PASSES
NE SO SHIFTING HIGHER POPS INTO THE PIEDMONT A BIT SOONER. OTRW
NOT A LOT OF CHANGE WITH CAT/LIKELY POPS TAPERING OFF TO SPOTTY
-SHRA OVER THE WEST THIS MORNING AS DRYING ALOFT SWEEPS IN WHILE
LINGERING HIGH POPS EASTERN HALF THRU MIDDAY BEFORE DIMINISHING BY
MID AFTERNOON. WINDS WILL BE GUSTY BEHIND THE FRONT AS THE 85H JET
PUNCHES IN FROM THE WEST AND DECENT SUBSIDENCE KICKS IN. FOR NOW
DOESNT APPEAR ENOUGH FOR AN ADVISORY BUT SOMETHING TO WATCH.
ADJUSTED HIGH TEMPS DOWN BASED ON DECENT COOL ADVECTION BEHIND THE
FRONT WEST AND HEAVIER SHRA EAST THIS MORNING. OTRW HIGHS RANGING
FROM THE LOW/MID 60S SE WVA TO UPPER 70S SE.

FRONT SHOULD BE JUST EAST OF THE CWA BY EARLY THIS EVENING
ALLOWING FOR CLEARING SKIES FROM WEST TO EAST AS HIGH PRESSURE
NOSES IN FROM THE SW. HOWEVER APPROACH OF THE AXIS OF THE UPPER
TROF WILL LIKELY ENHANCE WEAK UPSLOPE NW WHERE COULD SEE A FEW
-SHRA LATE. OTRW LOW LEVEL RIDGING WILL ALSO RESULT IN
DRIER/COOLER AIR OVERNIGHT UNDER LOWERING DEWPOINTS AND NW
BREEZES. HOWEVER WITH THE SFC RIDGE STILL TO THE WEST WONT SEE
MAXIMUM RAD COOLING CONDITIONS BUT ENOUGH TO SUPPORT SOME LOWS IN
THE 40S MOUNTAINS TO LOW 50S PIEDMONT.

&&

.SHORT TERM /FRIDAY THROUGH SATURDAY/...
LONG WAVE TROF MOVES EAST OF THE FORECAST AREA BY LATE FRIDAY.
HOWEVER LINGERING UPSLOPE FLOW COMBINED WITH THE COOL POOL ALOFT
WILL CONTINUE TO SUPPORT -SHRA NW SO LEAVING IN LOW/SLIGHT POPS AT
LEAST FRIDAY MORNING FAR NW. ELSW...MAINLY SUNNY BUT BREEZY AND
COOLER WITH HIGHS 60S WEST TO LOW 70S EAST GIVEN ONLY +2-6C 85H
TEMPS.

500 MB HEIGHTS START RISING ON FRIDAY NIGHT AND SATURDAY. AT THE
SURFACE HIGH PRESSURE WILL BE CENTERED OVER VIRGINIA AND NORTH
CAROLINA BY SATURDAY MORNING. THIS WILL ALLOW FOR BETTER RAD
COOLING FRIDAY NIGHT WITH LOWS POSSIBLY FALLING INTO THE 30S
ACROSS SOME OF THE DEEPER MOUNTAIN VALLEYS. NICE DAY ON SAT WITH
WEAK RETURN FLOW DEVELOPING ALLOWING HIGHS TO RECOVER TO MORE
SEASONABLE LEVELS UNDER PLENTY OF SUN AND LOW DEWPOINTS.

&&

.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
UPPER RODGE CONTINUES INTO THE SOUTHEAST UNITED STATES ON SATURDAY
NIGHT AND SUNDAY. THE SURFACE HIGH MOVES OFFSHORE SATURDAY NIGHT AND
SUNDAY WITH DEEP SOUTHWEST WINDS DEVELOPING BY MONDAY.

MODELS ARE DIFFERENT WITH THE TIMING AND INTENSITY OF THE NEXT
APPROACHING TROF WITH THE OPERATIONAL ECMWF SHOWING A CLOSED 500MB
LOW AND THE OPERATIONAL GFS BEING FASTER THAN MOST OF THE OTHER
GUIDANCE. HPC GUIDANCE IS A COMPROMISE BETWEEN THE TWO AND HAVE
WEIGHTED HEAVILY TOWARD HPC GRIDS FOR THE EXTENDED.

THIS PUTS THE BEST PROBABILITY ON RAIN ON MONDAY NIGHT AND TUESDAY.
WILL KEEP WEDNESDAY BEHIND THE FRONT DRY.

&&

.AVIATION /12Z THURSDAY THROUGH MONDAY/...
COLD FRONT IS NOW ALONG THE BLUE RIDGE PRECEDED BY A ANOTHER BAND
OF SLOW MOVING STRONG TO SEVERE STORMS. SHOULD SEE THIS LINE PUSH
EAST OF KROA SHORTLY AND THEN IMPACT THE KLYH/KDAN AREAS BETWEEN 7
AND 9 AM. THIS WILL RESULT IN A PERIOD OF MVFR/IFR CIGS AS WELL AS
LOWER VSBYS IN THE HEAVY RAIN. WIND GUSTS TO 40 MPH ARE ALSO
POSSIBLE UNTIL THE BAND CLEARS THE REGION LATER THIS MORNING.
ELSEWHERE...MVFR TO VFR CIGS ARE EXPECTED TO CONTINUE BEHIND THE
FRONT THIS MORNING...WITH GRADUALLY CLEARING SKIES THIS AFTERNOON.
CIGS ARE ALSO EXPECTED TO IMPROVE TO VFR OVER THE EAST WITH KDAN
LIKELY THE LAST LOCATION TO SEE CIGS IMPROVE EARLY THIS AFTERNOON.
WINDS WILL REMAIN GUSTY BEHIND THE FRONT AS WELL WITH PERIODIC
GUSTS TO 25-30 KTS POSSIBLE.

SKIES CLEAR ACROSS THE REGION LATER TODAY INTO THIS EVENING BEFORE
DEEPER UPSLOPE FLOW KICKS IN ACROSS THE NW UNDER THE UPPER COOL
POOL LATE. THIS MAY BRING MVFR CIGS BACK TO KBLF AND KLWB LATER
TONIGHT WITH PERHAPS AN ISOLATED -SHRA OR SPRINKLE. ELSW
WIDESPREAD VFR EXPECTED UNDER HIGH PRESSURE TONIGHT INTO FRIDAY
WITH ONLY THE UPSLOPE NW AREAS POSSIBLY STAYING MVFR UNDER STEEPER
LAPSE RATES INTO FRIDAY MORNING. HIGH PRESSURE AND HIGHER HEIGHTS
SHOULD FINALLY ENSURE OVERALL VFR CONDITIONS FOR THE WEEKEND
BEFORE YET ANOTHER FRONT BRINGS ADDITIONAL LOWER CIGS AND A FEW
SHOWERS FOR EARLY NEXT WEEK.

&&

.HYDROLOGY...
AN AREA OF MODERATE RAIN SHOWERS WILL ACCOMPANY A COLD FRONT THAT
WILL PASS THROUGH THE REGION THIS MORNING. ISOLATED...HEAVY RAIN
PRODUCING THUNDERSTORMS WILL ALSO ACCOMPANY THE FRONT. THERE IS A
CONCERN THAT QUICK BURSTS OF VERY HEAVY RAIN FROM THESE
THUNDERSTORMS MAY PROMPT FLASH FLOODING. THE CONCERN IS EVEN
HIGHER WHERE MULTIPLE THUNDERSTORMS TRACK OVER THE SAME AREA IN A
SHORT PERIOD OF TIME.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...FLASH FLOOD WATCH UNTIL 10 AM EDT THIS MORNING FOR VAZ016-017-
     022>024-032>035.
NC...FLASH FLOOD WATCH UNTIL 10 AM EDT THIS MORNING FOR NCZ002-003-
     019.
WV...NONE.

&&

SYNOPSIS...JH
NEAR TERM...JH
SHORT TERM...JH
LONG TERM...AMS
AVIATION...DS/JH/RCS
HYDROLOGY...
Hazardous weather outlook, Apr 28, 7:10 AM EDT, 3 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE BLACKSBURG VA
710 AM EDT THU APR 28 2011

NCZ003-019-VAZ016-017-032>035-291115-
SURRY-WILKES-CARROLL-FLOYD-PATRICK-FRANKLIN-BEDFORD-AMHERST-
710 AM EDT THU APR 28 2011

...FLASH FLOOD WATCH IN EFFECT UNTIL 10 AM EDT THIS MORNING...
...TORNADO WATCH 247 IN EFFECT UNTIL 8 AM EDT THIS MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.
   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

NCZ002-291115-
ALLEGHANY NC-
710 AM EDT THU APR 28 2011

...FLASH FLOOD WATCH IN EFFECT UNTIL 10 AM EDT THIS MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ001-018-VAZ007-009>015-018>020-WVZ042>045-291115-
ASHE-WATAUGA-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-
GRAYSON-CRAIG-ALLEGHANY VA-BATH-MERCER-SUMMERS-MONROE-GREENBRIER-
710 AM EDT THU APR 28 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH
CAROLINA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST
WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

VAZ022>024-291115-
ROANOKE-BOTETOURT-ROCKBRIDGE-
710 AM EDT THU APR 28 2011

...FLASH FLOOD WATCH IN EFFECT UNTIL 10 AM EDT THIS MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ004>006-020-VAZ043>047-058-059-291115-
STOKES-ROCKINGHAM-CASWELL-YADKIN-HENRY-PITTSYLVANIA-CAMPBELL-
APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-
710 AM EDT THU APR 28 2011

...TORNADO WATCH 247 IN EFFECT UNTIL 8 AM EDT THIS MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA AND SOUTH
CENTRAL VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Apr 28, 6:25 AM EDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
625 AM EDT THU APR 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0240 AM     TSTM WND DMG     INDIAN VALLEY           36.92N 80.55W
04/28/2011                   FLOYD              VA   LAW ENFORCEMENT

            SEVERAL TREES DOWN IN THE INDIAN VALLEY AREA ON ROADS AND
            A COUPLE OF HOUSES.

&&

JJACKSON
Special weather statement, Apr 28, 6:40 AM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
640 AM EDT THU APR 28 2011

VAZ024-033>035-044>047-059-281145-
AMHERST VA-APPOMATTOX VA-BEDFORD VA-BUCKINGHAM VA-CAMPBELL VA-
CHARLOTTE VA-FRANKLIN VA-PITTSYLVANIA VA-ROCKBRIDGE VA-
640 AM EDT THU APR 28 2011

...SCATTERED THUNDERSTORMS WILL AFFECT
AMHERST...APPOMATTOX...BEDFORD...BUCKINGHAM...CAMPBELL...CHARLOTTE...
FRANKLIN...PITTSYLVANIA AND ROCKBRIDGE COUNTIES...

AT 636 AM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 7 MILES
EAST OF ROCKBRIDGE BATHS TO 8 MILES WEST OF MONETA...MOVING NORTHEAST
AT 40 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS.

THESE STORMS WILL BE NEAR VESUVIUS...CORNWALL...SNOWDEN...AND
HUDDLESTON AROUND 645 AM...D-DAY MEMORIAL...SEDALIA...HURT...AND
ORONOCO AROUND 650 AM...GOODE AND AND BIG ISLAND AROUND 655 AM.

LAT...LON 3734 7846 3737 7859 3726 7867 3720 7868
      3708 7844 3702 7845 3706 7908 3705 7991
      3750 7957 3752 7951 3755 7952 3794 7922
      3755 7889 3754 7883 3764 7882 3764 7872
      3776 7861 3776 7851 3780 7849 3769 7824
Special weather statement, Apr 28, 6:46 AM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
646 AM EDT THU APR 28 2011

NCZ003-VAZ016-032-043-281115-
CARROLL VA-HENRY VA-PATRICK VA-SURRY NC-
646 AM EDT THU APR 28 2011

...A STRONG THUNDERSTORM WILL AFFECT CARROLL...HENRY...PATRICK AND
SURRY COUNTIES...

AT 641 AM EDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES NORTHWEST
OF MOUNT AIRY...MOVING NORTHEAST AT 50 MPH.

WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM.

THIS STORM WILL BE NEAR GROUNDHOG MOUNTAIN AROUND 650 AM...LAUREL
FORK AROUND 655 AM...MEADOWS OF DAN AROUND 700 AM...STUART AROUND 705
AM...BUFFALO RIDGE AROUND 710 AM AND FAIRY STONE STATE PARK AROUND
715 AM.

LAT...LON 3647 8094 3674 8049 3672 8047 3675 8045
      3674 8040 3679 8039 3687 8026 3685 8011
      3683 8007 3678 8003 3680 8001 3678 7997
      3655 8035 3655 8044 3649 8045 3647 8048
Local storm report, Apr 28, 7:07 AM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
707 AM EDT THU APR 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0510 AM     HEAVY RAIN       1 ESE PILOT             37.05N 80.35W
04/28/2011  E0.00 INCH       MONTGOMERY         VA   LAW ENFORCEMENT

            TREES DOWN ON OLD PIKE RD DUE TO SATURATED SOIL.

&&

JJACKSON
Special weather statement, Apr 28, 7:11 AM EDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
711 AM EDT THU APR 28 2011

NCZ003-004-020-281130-
STOKES NC-SURRY NC-YADKIN NC-
711 AM EDT THU APR 28 2011

...A STRONG THUNDERSTORM WILL AFFECT STOKES...SURRY AND YADKIN
COUNTIES...

AT 710 AM EDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES WEST OF
EAST BEND...MOVING NORTHEAST AT 40 MPH.

WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.

THIS STORM WILL BE NEAR PINNACLE AROUND 720 AM...CAPELLA AROUND 725
AM AND HANGING ROCK STATE PARK AROUND 730 AM.

LAT...LON 3627 8067 3650 8031 3634 8016 3625 8034
      3626 8044 3624 8044 3623 8043 3621 8043
      3614 8057
Special weather statement, Apr 28, 7:13 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
713 AM EDT THU APR 28 2011

VAZ017-032-033-043-281145-
FLOYD VA-FRANKLIN VA-HENRY VA-PATRICK VA-
713 AM EDT THU APR 28 2011

...A STRONG THUNDERSTORM WILL AFFECT FLOYD...FRANKLIN...HENRY AND
PATRICK COUNTIES...

AT 710 AM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER WOOLWINE...
MOVING NORTHEAST AT 45 MPH.

WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM.

THIS STORM WILL BE NEAR FERRUM AROUND 730 AM.

LAT...LON 3706 8000 3686 7979 3663 8030 3678 8043

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 27, 8:01 PM EDTTornado WarningRNKHalifax, Pittsylvania, City of Danville44 min
Apr 27, 8:09 PM EDTSevere Thunderstorm WarningRNKAppomattox, Buckingham, Campbell66 min
Apr 27, 8:32 PM EDTTornado WarningRNKCampbell, Charlotte, Halifax, Pittsylvania43 min
Apr 27, 8:45 PM EDTSevere Thunderstorm WarningRNKHalifax, Pittsylvania, City of Danville45 min
Apr 27, 9:06 PM EDTFlash Flood WatchRNKAlleghany, Amherst, Bath, Bedford, Bland, Botetourt and 21 more13 hr
Apr 27, 9:11 PM EDTTornado WarningRNKCharlotte, Halifax34 min
Apr 27, 10:12 PM EDTTornado WarningRNKBland, Smyth, Tazewell48 min
Apr 27, 10:26 PM EDTTornado WarningRNKBland, Smyth, Tazewell, Wythe49 min
Apr 27, 10:39 PM EDTFlash Flood WarningRNKBland, Smyth, Tazewell6 hr
Apr 27, 11:09 PM EDTTornado WarningRNKBland, Giles, Tazewell51 min
Apr 27, 11:12 PM EDTTornado WarningRNKBland, Grayson, Smyth, Tazewell, Wythe48 min
Apr 27, 11:19 PM EDTFlash Flood WarningRNKCarroll, Giles, Grayson, Montgomery, Pulaski, Wythe and 2 more6 hr
Apr 27, 11:53 PM EDTTornado WarningRNKBland, Giles, Montgomery, Pulaski, Tazewell, Wythe52 min
Apr 27, 11:56 PM EDTTornado WarningRNKAlleghany, City of Covington49 min
Apr 28, 12:01 AM EDTTornado WarningRNKBland, Carroll, Grayson, Smyth, Wythe44 min
Apr 28, 12:40 AM EDTTornado WarningRNKBath35 min
Apr 28, 12:45 AM EDTTornado WarningRNKBland, Giles, Montgomery, Pulaski, Wythe, City of Radford45 min
Apr 28, 12:48 AM EDTFlash Flood WarningRNKAlleghany, Bath, Craig, Giles, City of Covington6 hr
Apr 28, 1:03 AM EDTSevere Thunderstorm WarningRNKAlleghany, Bath, Rockbridge, City of Covington57 min
Apr 28, 1:12 AM EDTTornado WarningRNKBland, Smyth, Tazewell, Wythe33 min
Apr 28, 1:19 AM EDTTornado WarningRNKCraig, Giles, Montgomery, Roanoke26 min
Apr 28, 1:20 AM EDTTornado WarningRNKBland, Smyth, Tazewell, Wythe25 min
Apr 28, 1:28 AM EDTSevere Thunderstorm WarningRNKAlleghany, Botetourt, Rockbridge, City of Lexington21 min
Apr 28, 1:34 AM EDTTornado WarningRNKAlleghany, Bath, Botetourt, Rockbridge, City of Lexington41 min
Apr 28, 1:39 AM EDTFlash Flood WarningRNKBland3 hr
Apr 28, 1:43 AM EDTTornado WarningRNKAlleghany, Botetourt, Craig, Montgomery19 min
Apr 28, 1:47 AM EDTTornado WarningRNKBland, Giles, Tazewell, Wythe9 min
Apr 28, 2:17 AM EDTTornado WarningRNKCraig, Giles28 min
Apr 28, 3:22 AM EDTFlash Flood WarningRNKAlleghany, Botetourt, Craig, Franklin, Montgomery, Roanoke and 2 more4 hr
Apr 28, 4:17 AM EDTSevere Thunderstorm WarningRNKCharlotte, Halifax, Pittsylvania, City of Danville30 min
Apr 28, 5:32 AM EDTFlash Flood WarningRNKCarroll, Floyd, Grayson, Montgomery, City of Galax3 hr
Apr 28, 5:51 AM EDTSevere Thunderstorm WarningRNKCarroll, Floyd, Franklin, Patrick54 min
Apr 28, 6:40 AM EDTSpecial Weather StatementRNKAmherst, Appomattox, Bedford, Buckingham, Campbell, City of Buena Vista and 1 more65 min
Apr 28, 6:46 AM EDTSpecial Weather StatementRNKPatrick29 min
Apr 28, 6:47 AM EDTAreal Flood WarningRNKAlleghany, Bath, Craig, City of Covington6 hr
Apr 28, 6:48 AM EDTSevere Thunderstorm WarningRNKCarroll, Henry, Patrick24 min
Apr 28, 7:44 AM EDTSpecial Weather StatementRNKAppomattox, Bedford, Buckingham, City of Lynchburg76 min
Apr 28, 7:48 AM EDTSpecial Weather StatementRNKCampbell72 min
Apr 28, 8:09 AM EDTAreal Flood WarningRNKAlleghany, Botetourt, Craig10 hr
Apr 28, 8:56 AM EDTSpecial Weather StatementRNKAppomattox, Buckingham, Campbell, Charlotte, City of Lynchburg64 min
Apr 28, 10:06 AM EDTSpecial Weather StatementRNKHalifax39 min
Apr 28, 12:38 PM EDTSpecial Weather StatementRNKCity of Danville52 min
Apr 28, 12:44 PM EDTAreal Flood WarningRNKBath6 hr
Apr 28, 6:33 PM EDTAreal Flood WarningRNKAlleghany, Botetourt, Craig6 hr
Apr 28, 3:40 AM EDTTornado WarningRNKSurry, Wilkes, Yadkin34 min
Apr 28, 3:47 AM EDTTornado WarningRNKSurry, Wilkes, Yadkin27 min
Apr 28, 6:24 AM EDTSevere Thunderstorm WarningRNKAlleghany, Surry, Wilkes, Yadkin35 min
Apr 28, 7:11 AM EDTSpecial Weather StatementRNKStokes19 min
Apr 27, 10:32 PM EDTTornado WarningRNKGreenbrier43 min
Apr 27, 10:57 PM EDTTornado WarningRNKGreenbrier, Mercer, Summers48 min
Apr 27, 11:43 PM EDTTornado WarningRNKGreenbrier, Summers36 min
Apr 28, 1:45 AM EDTTornado WarningRNKGreenbrier, Mercer, Monroe, Summers31 min
Apr 28, 11:16 AM EDTRiver Flood WarningRNKGreenbrier, Monroe, Summers10 hr

Nearby

Special Weather Statements in Virginia, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.